Lamictal vs neurontin

Common Questions and Answers about Lamictal vs neurontin

lamictal

I bet it isn't the lamictal, it's your worries and depression. living on the edge of a cliff all the time and feeling insecure makes the person concentrate less, have volatile memory especially the short one. This happens to all of us. I believe you should do something regarding your depression. Whereas it says that antidepressants worsen mania causing rapid cycling and mixed states, but most BP pts take them to be able to function.
seizures and are known to cause tremors especially in combination. Topamax and Lamictal are other options. These of course are more expensive, but sometimes the side effects are better tolerated and you don't have to check levels. When we switch meds, typically we like to taper one med down at a time while slowly starting another one.Your doctors will have to decide which to come off first and how they'd like to do it as they know you best and there's really no set way.
I have been diagnosed with stenosis and herniated discs in my neck (along with nerve damage) and recently had a cortisone/nerve block done with not the greatest results so now my doc wants me to try Lamictal. I am absolutely terrified to take this medication as I've previously tried Tegratol, Neurontin, Topamax and more recently Lyrica and have had really bad to really really bad reactions to all (Topamax was the worst).
Depakote (divalproex sodium) Gabitril (tiagabine) Keppra (levetiracetam) Lamictal (lamotrigine) Neurontin (gabapentin) Tegretol (carbamazepine) Topamax (topiramate) Trileptal (oxcarbazepine I would agree with the statement that the risk is greater left untreated than with them. My suicidal ideations are MUCH less being treated vs. not. Of course, it's always best to be educated!
I was recently hospitalized and the attending psychiatrist put me back on Lithium, I had taken it many years ago, and it made me so sick that I absolutley could not tolerate it. I went to a new post-hospitalization doc yesterday whom immediately discontinued the lithium and put me on Neurontin along with Lamictal & Clonazepam. I am hoping this combination works, since I feel like I have tried everything there is to offer in the bipolar med worh ld....wish me luck!
after 5 weeks this aggressive treatment allowed my seizures to break through my seizure medication (Neurontin). So, nothing more can be done for me until a new drug is approved. I can't even take part in clinical trials because I already have a seizure disorder. All along I've taken Paxil, 40 mg once a day. I added SAM-e to the mix maybe about a year ago. And then there's the other dozen or so supplements and vitamins I take daily.
I'm currently researching all of your drugs - I'm on quite a few myself but let me tell you if the drugs are indeed category "c", it means that little studies are done to know the extent of effects to the baby. What that truly means is that the drugs are evaluated case by case to see if benefits outweigh the risks. If benefits do outweigh the risks, the medications are usually taken throughout the pregnancy.
If Neurontin or Lamictal is controlling your dystonia, that suggests it might be primarily related to the seizures. I see many people with dystonia (not associated with seizures) who respond to a completely different kind of medications than the anticonvulsants. : I suggest seeing a movement disorders specialist.
That calls for more complete investigation of what is happening to you, including a basic questioning of whether one or both diagnoses is correct. If Neurontin or Lamictal is controlling your dystonia, that suggests it might be primarily related to the seizures. I see many people with dystonia (not associated with seizures) who respond to a completely different kind of medications than the anticonvulsants. I suggest seeing a movement disorders specialist.
I am on Wellbutrin, Effexor, Provigial, Neurontin and Lamictal. MD finally got these meds and they have symptoms some. Man those night sweets, nightmares, confusion, concentration, memory loss have me wondering if I have Alzehimer's (sp) .My disease has resulted in me being disabled and unable yo work. Filed for SSA Disability. Probably will deny. I was forgetting things at work. Also getting further and further behind in my paperwork. Lost my job. See, I am a nurse (RN ).
I spent 12 days in a psychiatric hospital last May along with getting on medications(I've been on Celexa, Seroquel, Wellbutrin, Abilify, Lamictal, Depakote, Lithium, Metadate, and Trileptal[not all at once]), and it, while at the time I disagreed, and still somewhat do, helped. It kept me safe from harm to myself, and for a while I was stabilized. It's not a cure-all, but it is definitely a valid option, especially in your son's situation, in my opinion.
If you find yourself irritable, your doctor can give you something during the time when you're most irritable, just to get you through that. I found Lamictal to be a godsend to even out my moods, and I'm not bi-polar - but there are side effects, and not everyone can take it because in a small percentage of people it can cause Stevens Johnson syndrome. I tried 25 mg Seroquel during my periods, and it evened me out, but was too sedating.
I AM AN EPILEPTIC THAT USED TO TAKE A MASSIVE DOSE OF LAMICTAL AND TOPAMAX, 1000 MG/DAY OF EACH ONE. I HAD BRAIN SURGERY, SEIZURES STOPPED, GOT WEANED OFF THE TOPAMAX AND CUT THE LAMICTAL WAY DOWN. EVEN ON THAT HIGH DOSE OF THE TOPAMAX, I DIDN'T LOSE MY HAIR. OF COURSE I DIDN'T LOSE WEIGHT EITHER BECAUSE I HAD TO EAT SO MUCH TO KEEP FROM GETTING SOME OF THE OTHER SIDE EFFECTS, BUT IT CUT MY SEIZURES WAY DOWN WHILE NONE OF THE OTHER MEDS I TRIED HAD.
I have been on Neurontin for many years and am now piggy backed with 100mg of Topamax. I quit before because of nausea and a very upset stomach with constant burning, loud burping (sorry) and over all queezy feeling. I really want the weight loss benefit but can't take this too long. The only reason I am able to make it this time is I stopped a few other meds-Previcid,Zocor and Celebrex. That makes it easier. I also have difficulty with soda or any carbonated drink.
MedHelp Health Answers